Kodai Mathematical Journal

L2 harmonic 1-forms on complete submanifolds in Euclidean space

Hai-Ping Fu and Zhen-Qi Li

Full-text: Open access


Let Mn (n ≥ 3) be an n-dimensional complete noncompact oriented submanifold in an (n+p)-dimensional Euclidean space Rn+p with finite total mean curvature, i.e, ∫M|H|n < ∞, where H is the mean curvature vector of M. Then we prove that each end of M must be non-parabolic. Denote by φ the traceless second fundamental form of M. We also prove that if ∫M|φ|n < C (n), where C (n) is an an explicit positive constant, then there are no nontrivial L2 harmonic 1-forms on M and the first de Rham's cohomology group with compact support of M is trivial. As corollaries, such a submanifold has only one end. This implies that such a minimal submanifold is plane.

Article information

Kodai Math. J., Volume 32, Number 3 (2009), 432-441.

First available in Project Euclid: 11 November 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)


Fu, Hai-Ping; Li, Zhen-Qi. L 2 harmonic 1-forms on complete submanifolds in Euclidean space. Kodai Math. J. 32 (2009), no. 3, 432--441. doi:10.2996/kmj/1257948888. https://projecteuclid.org/euclid.kmj/1257948888

Export citation